Alert archive / Tennessee / Tornado Warnings in 2024

Tornado Warning 3, NWS Nashville, TN

May 6, 2024White County, Tennessee

NWS Nashville, TN issued this tornado warning at May 6, 2024, 4:57 PM CDT for White County, Tennessee. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2024, 4:57 PM CDT (21:57 UTC)
Expired
May 6, 2024, 5:11 PM CDT
In force
14 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County White County, TN

The radar

The Nashville radar (KOHX), 108 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

270 
WFUS54 KOHX 062157
TOROHX
TNC185-062230-
/O.NEW.KOHX.TO.W.0003.240506T2157Z-240506T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
457 PM CDT Mon May 6 2024

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Central White County in Middle Tennessee...

* Until 530 PM CDT.

* At 457 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles west of Sparta, moving east at 20 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Sparta around 505 PM CDT.

Other locations impacted by this tornadic thunderstorm include Doyle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3580 8539 3582 8543 3582 8546 3581 8547
      3582 8547 3582 8548 3589 8564 3598 8563
      3597 8532
TIME...MOT...LOC 2157Z 283DEG 19KT 3593 8560 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Clements
1 follow-up statement
298 
WWUS54 KOHX 062211
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
511 PM CDT Mon May 6 2024

TNC185-062221-
/O.CAN.KOHX.TO.W.0003.000000T0000Z-240506T2230Z/
White TN-
511 PM CDT Mon May 6 2024

...THE TORNADO WARNING FOR CENTRAL WHITE COUNTY IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. 

&&

LAT...LON 3580 8539 3582 8543 3582 8546 3581 8547
      3582 8547 3582 8548 3589 8564 3598 8563
      3597 8532
TIME...MOT...LOC 2209Z 283DEG 19KT 3591 8551 

$$

Clements

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 6, 12:40 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 6, 12:40 PM CDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1240 PM CDT Mon May 6 2024

...New AVIATION...

.SHORT TERM...
(This afternoon through Wednesday Night)
Issued at 1211 PM CDT Mon May 6 2024

Humid conditions in place across the area this morning. Temps are in
the 60s and lower 70s. The earlier shower and thunderstorm activity
moved out earlier. We did get some isolated wind damage in our
southwest. Also...isolated 2-4 inch rainfall amounts across
Humphreys and also the Van Buren and Cumberland county areas.

For today, plenty of instability in place. Dynamics are a bit weak
but we should see some isolated to scattered activity fire in the
afternoon. Will need to watch those aforementioned rainfall areas as
a flood advisory or two may be needed. Otherwise, a few strong
storms cannot be ruled out with some high winds and some hail
possible later this afternoon. The convection should calm down for
tonight but the humid and muggy conditions will continue.

On Tuesday, some storms will fire but mainly in the afternoon.
Organization looks rather weak and convection may hinge on outflows
and heating. The slight risk which is in place does appear to be
aligned with Tuesday night when a dissipating frontal boundary
pushes some forcing into our area. Given the humid airmass,
instabilities will remain in play into the overnight hours. The
severe threat will include wind and hail potential.

Wednesday appears to be the biggest severe threat. We are currently
outlooked with an enhanced risk across our northwest. It looks to be
a 2 wave event. The first and weaker wave, will occur Wednesday
afternoon. some weak pre frontal forcing may tap into an
increasingly unstable environment. Mid level Lapse rates and shear
levels will be on the increase. I'd say isolated to scattered severe
storms could impact the mid state as the storms move east
northeastward. Wave #2 appears to be the main event. Models continue
to trend toward later with each run. Though synoptics dont look
classically dramatic, the forcing/instability/shear phasing looks
about as good as it has all spring. Case in point, the omega fields
are well organized and phase with 1500 j/kg cape, -7 showalter
values, 850 mb wind speeds of 45kts, and ml laps rates of 7C to 8C
at 06Z. Damaging winds, large hail, a tornado or two, and heavy
rainfall will all be possible. Those rainfall amounts will average 1-
2 inches for Wednesday/Wednesday night.

For the near term temps, its looking steady state and rather muggy.
Lows in the 60s and highs in the 80s.

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 1211 PM CDT Mon May 6 2024

In the extended forecast, the first of 2 fronts will move through
early Thursday. The second will move through Thursday night and
bring some cooler air. A series of northwesterly impulses will bring
off and on showers into the weekend but nothing noteworthy.

Temperatures will cool down behind the Thursday fropas and actually
dip below normal for the weekend. You can look for lows 45 to 55 and
highs generally in the 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Mon May 6 2024

VFR/MVFR conditions are expected at airports this afternoon with
VCSH/SHRA/VCTS. Precip will end this evening with VFR conditions
overnight, but a return to MVFR cigs with VCSH is anticipated
Tuesday morning. South to southwest winds gusting to around 20
knots this afternoon will subside and become more southerly
tonight, before increasing again on Tuesday with gusts to around
25 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      67  85  70  86 /  30  40  60  60
Clarksville    66  83  68  84 /  20  50  50  60
Crossville     61  81  64  80 /  50  50  60  70
Columbia       66  84  68  87 /  20  50  60  60
Cookeville     63  81  66  82 /  50  50  60  70
Jamestown      61  81  64  82 /  60  50  60  70
Lawrenceburg   66  83  68  85 /  20  50  60  60
Murfreesboro   65  85  68  87 /  30  50  60  60
Waverly        66  83  66  85 /  20  50  60  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION.....Shamburger

In the hours before

Local storm report, May 6, 3:47 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
347 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     Hail             7 ESE Gladeville        36.08N 86.30W
05/06/2024  E0.70 Inch       Wilson             TN   Public

            Social media report.

&&

RRH
Local storm report, May 6, 4:14 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
414 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     Hail             9 SE Fairview           35.89N 87.02W
05/06/2024  E1.75 Inch       Williamson         TN   Public

            Social media report.

&&

RRH
Local storm report, May 6, 4:17 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
417 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     Hail             6 W College Grove       35.82N 86.77W
05/06/2024  M1.50 Inch       Williamson         TN   Public

            mPing report of half dollar hail.

&&

JB
Local storm report, May 6, 4:19 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
419 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     Hail             College Grove           35.81N 86.66W
05/06/2024  M2.00 Inch       Williamson         TN   Public

            Social media report.

&&

RRH
Local storm report, May 6, 4:36 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
436 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     Hail             1 SE Baxter             36.14N 85.63W
05/06/2024  E1.00 Inch       Putnam             TN   Public

            mPing report of quarter sized hail.

&&

JB
Local storm report, May 6, 4:48 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
448 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     Hail             3 SE Williamsport       35.66N 87.18W
05/06/2024  E1.75 Inch       Maury              TN   Public

            Social media picture.

&&

RRH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 12:58 PM CDTSpecial Weather StatementOHXSumner32 min
May 6, 1:28 PM CDTSpecial Weather StatementOHXMacon32 min
May 6, 2:15 PM CDTSpecial Weather StatementOHXMacon, Trousdale30 min
May 6, 2:25 PM CDTSpecial Weather StatementOHXWilson35 min
May 6, 2:25 PM CDTSpecial Weather StatementOHXWarren35 min
May 6, 2:29 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren, Warren46 min
May 6, 2:34 PM CDTSpecial Weather StatementOHXDickson26 min
May 6, 2:42 PM CDTSpecial Weather StatementOHXHickman33 min
May 6, 2:43 PM CDTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale4 hr
May 6, 2:45 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson45 min
May 6, 2:55 PM CDTSevere Thunderstorm WarningOHXHickman, Perry35 min
May 6, 2:55 PM CDTTornado WarningOHXSmith, Wilson16 min
May 6, 3:06 PM CDTSevere Thunderstorm WarningOHXWilliamson39 min
May 6, 3:28 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson47 min
May 6, 3:32 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson43 min
May 6, 3:39 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam, Smith36 min
May 6, 3:57 PM CDTSevere Thunderstorm WarningOHXMaury35 min
May 6, 4:09 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson36 min
May 6, 4:11 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith, White49 min
May 6, 4:12 PM CDTSevere Thunderstorm WarningOHXCumberland, Overton, Putnam, White48 min
May 6, 4:18 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson30 min
May 6, 4:24 PM CDTTornado WarningOHXDeKalb, White36 min
May 6, 4:47 PM CDTAreal Flood AdvisoryOHXDeKalb, Putnam, Smith, White, Wilson5 hr
May 6, 4:51 PM CDTSevere Thunderstorm WarningOHXCumberland, DeKalb, Putnam, Van Buren, Warren, White39 min
May 6, 4:52 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford38 min
May 6, 5:20 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Warren40 min
May 6, 5:26 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White49 min
May 6, 5:45 PM CDTAreal Flood AdvisoryOHXCumberland, DeKalb, Van Buren, White5 hr
May 6, 6:06 PM CDTSpecial Weather StatementOHXGrundy39 min
May 6, 6:28 PM CDTSpecial Weather StatementOHXWilliamson32 min
May 6, 6:35 PM CDTSevere Thunderstorm WarningOHXGrundy, Warren25 min
May 6, 6:57 PM CDTSpecial Weather StatementOHXMarshall33 min

Nearby

Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.